Are hives common with strep throat?

No. Not common but are possible. Strep throat can produce a variety of symptoms. If you start an antibiotic the hives may worsen as the germs die and release more of the substance at the root cause of the hives. Benadryl (diphenhydramine) can help with the itching. As long as no breathing problems, hives are annoying but not threatening.
Hives and Strep? Strep throat can be associated with either hives or a sand papery type rash. Also, headache and stomachache are also associated with strep. If your throat is painful and red, you should obtain a throat culture at your physician's office or a medi center. Hives can also be linked to viruses, allergic reactions, etc.

Related Questions

Help! Could strep throat cause hives?

YES... It can cause. Typical hives are called urticaria, MAP like itchy rash. Strep. Can cause scarlet fever with rash everywhere. On tongue, there is red rash like strawberry, we call it strawberry tongue, on allover body, there is maculopapular rash. Read more...

I recently developed strep throat and around the first day I had it I was in a pool and I broke out in hives all over my waist, knees, arms, and thighs. (I’m a swimmer and rarely go a week without being in a pool and this has never happened before.) The s

Drug reaction. I presume that you were given an antibiotic for your strep throat. If this is the first time you took this kind of abx, you may develop an allergy to it in about 10 days. However if the hives occur only when you are in water, it is called aquagenic urticaria for which pre-medication with an antihistamine may help. Note that if cold water is the issue , you need to see an allergist. Read more...

Son was diagnosed with strep throat. Hive amoxicillin. He weighs 25lbs. And I have to give him 500mg twice a day. Too much?

Yes, it is. It is not prudent to treat your own son unless you are a physician. If you have the results that are positive for strep, at least call or visit your pediatrician . Good luck. Read more...
A bit high. At approximately 100mg/kg/day that dose is at twice what i would use for strep. Read more...

I took antibiotic for strep throat which didn't work. Doctor switched me to clarithromycin yesterday. Today I have one hive. Should I be worried?

Prob not. One red, itchy, raised spot (hive) is not usually a sign of a systemic alleric reaction. If you are having an allergic reaction, you will know it shortly, the one hive will become many. If that happens, stop the antibiotic, take a benadryl, (diphenhydramine) and call your doc or head to the er. Read more...
Double jeopardy. Strep infections are usually sensitive to amoxicillin. Did you have a culture before starting treatment? If you didn't respond to the Amoxicillin there is a good chance that you had a viral infection by starting another antibiotic you always run the risk of developing an allergic reaction to it, such as developing hives. Read more...